DOUGLAS C. WESTVEER, M.D.; GERALD A. GADOWSKI, D.O.; SEYMOUR GORDON, M.D.; GERALD C. TIMMIS, M.D.
▸Requests for reprints should be addressed to Douglas C. Westveer, M.D.; William Beaumont Hospital, Division of Cardiovascular Diseases, 3601 West Thirteen Mile Road; Royal Oak, MI 48072.
WESTVEER DC, GADOWSKI GA, GORDON S, TIMMIS GC. Amiodarone-lnduced Ventricular Tachycardia. Ann Intern Med. 1982;97:561-562. doi: 10.7326/0003-4819-97-4-561
Download citation file:
Published: Ann Intern Med. 1982;97(4):561-562.
Virtually all antiarrhythmic agents may facilitate ventricular tachycardia. However, amiodarone has been free of this adverse effect, except in two cases where it was used in combination with disopyramide (1). We report a patient with incessant, polymorphic ventricular tachycardia within 1 week of treatment with amiodarone for paroxysmal ventricular tachycardia.
We examined a 64-year-old man who had had four previous episodes of sustained ventricular tachycardia, at heart rates of 180 to 190 beats/min, over an 18-month period. Each episode had produced dyspnea but no syncope, and needed cardioversion. An inferior myocardial infarction had occurred 6 years previously.
The electrocardiogram during
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Cardiology, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only